Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 5 (2009), 076, 22 pages      arXiv:0907.3851

The Symmetrical Hq-Semiclassical Orthogonal Polynomials of Class One

Abdallah Ghressi a and Lotfi Khériji b
a) Faculté des Sciences de Gabès, Route de Mednine 6029 Gabès, Tunisia
b) Institut Supérieur des Sciences Appliquées et de Technologies de Gabès, Rue Omar Ibn El-Khattab 6072 Gabès, Tunisia

Received December 12, 2008, in final form July 07, 2009; Published online July 22, 2009

We investigate the quadratic decomposition and duality to classify symmetrical Hq-semiclassical orthogonal q-polynomials of class one where Hq is the Hahn's operator. For any canonical situation, the recurrence coefficients, the q-analog of the distributional equation of Pearson type, the moments and integral or discrete representations are given.

Key words: quadratic decomposition of symmetrical orthogonal polynomials; semiclassical form; integral representations; q-difference operator; q-series representations; the q-analog of the distributional equation of Pearson type.

pdf (363 kb)   ps (222 kb)   tex (21 kb)


  1. Alaya J., Maroni P., Symmetric Laguerre-Hahn forms of class s = 1, Integral Transform. Spec. Funct. 2 (1996), 301-320.
  2. Al-Salam W.A., Verma A., On an orthogonal polynomial set, Nederl. Akad. Wetensch. Indag. Math. 44 (1982), 335-340.
  3. Álvarez-Nodarse R., Atakishiyeva M.K., Atakishiyev N.M., A q-extension of the generalized Hermite polynomials with the continuous orthogonality property on R, Int. J. Pure Appl. Math. 10 (2004), 335-347.
  4. Andrews G.E., q-series: their development and application in analysis, number theory, combinatorics, physics, and computer algebra, Amer. Math. Soc., Providence, RI, 1986.
  5. Arvesú J., Atia M.J., Marcellán F., On semiclassical linear functionals: the symmetric companion, Commun. Anal. Theory Contin. Fract. 10 (2002), 13-29.
  6. Belmehdi S., On semi-classical linear functionals of class s = 1. Classification and integral representations, Indag. Math. (N.S.) 3 (3) (1992), 253-275.
  7. Ciccoli N., Koelink E., Koornwinder T.H., q-Laguerre polynomials and big q-Bessel functions and their orthogonality relations, Methods Appl. Anal. 6 (1999), 109-127.
  8. Chihara T.S., An introduction to orthogonal polynomials, Mathematics and its Applications, Vol. 13, Gordon and Breach Science Publishers, New York - London - Paris, 1978.
  9. Chihara T.S., Orthogonal polynomials with Brenke type generating function, Duke. Math. J. 35 (1968), 505-517.
  10. Chihara T.S., Orthogonality relations for a class of Brenke polynomials, Duke. Math. J. 38 (1971), 599-603.
  11. Gasper G., Rahman M., Basic hypergeometric series, Encyclopedia of Mathematics and Its Applications, Vol. 35, Cambridge University Press, Cambridge, 1990.
  12. Ghressi A., Khériji L., Orthogonal q-polynomials related to perturbed linear form, Appl. Math. E-Notes 7 (2007), 111-120.
  13. Ghressi A., Khériji L., On the q-analogue of Dunkl operator and its Appell classical orthogonal polynomials, Int. J. Pure Appl. Math. 39 (2007), 1-16.
  14. Ghressi A., Khériji L., Some new results about a symmetric D-semiclassical linear form of class one, Taiwanese J. Math. 11 (2007), 371-382.
  15. Ghressi A., Khériji L., A new characterization of the generalized Hermite linear form, Bull. Belg. Math. Soc. Simon Stevin 15 (2008), 561-567.
  16. Hahn W., Über Orthogonalpolynome, die q-Differenzengleichungen genügen, Math. Nachr. 2 (1949), 4-34.
  17. Heine E., Untersuchungen über die Reine 1 + [((1–qα)(1–qβ))/((1–q) (1–qγ))]·x+[((1–qα) (1–qα+1)(1–qβ) (1–qβ+1))/((1–q)(1–q2) (1–qγ) (1–qγ+1))]·x2 - siehe unten, J. Reine Angew. Math. 34 (1847), 285-328.
  18. Ismail M.E.H., Difference equations and quantized discriminants for q-orthogonal polynomials, Adv. in Appl. Math. 30 (2003), 562-589.
  19. Kamech O.F., Mejri M., The product of a regular form by a polynomial generalized: the case xu = λx2v, Bull. Belg. Math. Soc. Simon Stevin 15 (2008), 311-334.
  20. Khériji L., Maroni P., The Hq-classical orthogonal polynomials, Acta. Appl. Math. 71 (2002), 49-115.
  21. Khériji L., An introduction to the Hq-semiclassical orthogonal polynomials, Methods Appl. Anal. 10 (2003), 387-411.
  22. Koornwinder T.H., The structure relation for Askey-Wilson polynomials, J. Comput. Appl. Math. 207 (2007), 214-226, math.CA/0601303.
  23. Kwon K.H., Lee D.W., Park S.B., On δ-semiclassical orthogonal polynomials, Bull. Korean Math. Soc. 34 (1997), 63-79.
  24. Maroni P., Une théorie algébrique des polynômes orthogonaux. Application aux polynômes orthogonaux semi-classique, in Orthogonal Polynomials and their Applications (Erice, 1990), Editors C. Brezinski et al., IMACS Ann. Comput. Appl. Math., Vol. 9, Baltzer, Basel, 1991, 95-130.
  25. Maroni P., Sur la décomposition quadratique d'une suite de polynôme orthogonaux. I, Riv. Mat. Pura Appl. (1990), no. 6, 19-53.
  26. Maroni P., Sur la suite de polynômes orthogonaux associées à la forme u = δc + λ(xc)–1L, Period. Math. Hungar. 21 (1990), 223-248.
  27. Maroni P., Nicolau I., On the inverse problem of the product of a form by a polynomial: the cubic case, Appl. Numer. Math. 45 (2003), 419-451.
  28. Maroni P., Tounsi M.I., The second-order self-associated orthogonal sequences, J. Appl. Math. 2004 (2004), no. 2, 137-167.
  29. Maroni P., Mejri M., The I(q,ω)-classical orthogonal polynomials, Appl. Numer. Math. 43 (2002), 423-458.
  30. Maroni P., Mejri M., The symmetric Dω-semiclassical orthogonal polynomials of class one, Numer. Algorithms. 49 (2008), 251-282.
  31. Medem J.C., A family of singular semi-classical functionals, Indag. Math. (N.S.) 13 (2002), 351-362.
  32. Medem J.C., Álvarez-Nodarse R., Marcellan F., On the q-polynomials: a distributional study, J. Comput. Appl. Math. 135 (2001), 157-196.
  33. Mejri M., q-extension of some symmetrical and semi-classical orthogonal polynomials of class one, Appl. Anal. Discrete Math. 3 (2009), 78-87.
  34. Sghaier M., Alaya J., Semiclassical forms of class s = 2: the symmetric case when Φ(0) = 0, Methods Appl. Anal. 13 (2006), 387-410.
  35. Shohat J.A., A differential equation for orthogonal polynomials, Duke Math. J. 5 (1939), 401-407.

Previous article   Next article   Contents of Volume 5 (2009)